Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 154, NWS Austin/San Antonio, TX

May 24, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2007, 11:31 PM CDT for Williamson County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2007, 11:31 PM CDT (04:31 UTC)
Expired
May 25, 2007, 1:30 AM CDT
In force
119 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 250432
FFWEWX
TXC491-250630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 130 AM CDT

* AT 1128 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA. RAINFALL TOTALS ARE ESTIMATED  
  TO BE BETWEEN 4 AND 5 INCHES IN WESTERN WILLIAMSON COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  HILL...WEIR...JARRELL...GRANGER DAM...FLORENCE...BARTLETT AND
  ANDICE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$
1 follow-up statement
000 
WGUS74 KEWX 250629
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT FRI MAY 25 2007

TXC491-250636-
WILLIAMSON TX-
126 AM CDT FRI MAY 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR WILLIAMSON
COUNTY...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY A 
FEW LIGHT SHOWERS ACROSS WILLIAMSON COUNTY. RAINFALL RATES WERE LESS 
THAN ONE QUARTER INCH. THE THREAT FOR ADDITIONAL FLASH FLOODING HAS 
ENDED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...SOME STREAMS AND RIVERS WILL BE IN FLOOD FOR THE NEXT FEW 
HOURS.  

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:50 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 24, 8:50 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT THU MAY 24 2007

.UPDATE...
COLD FRONT HAS MOVED INTO NORTHERN PART OF THE CWA. FROM SURFACE
OBS ESTIMATE THAT IT IS THROUGH LLANO AND BURNET AND ON THE DOOR
STEP OF GEORGETOWN. FRONT WILL CONTINUE TO DROP
SOUTHWARD...HOWEVER MODELS DONT HAVE A GOOD HANDLE ON HOW FAR
SOUTH IT WILL GET. BEST ESTIMATE IS TO I-10. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ESPECIALLY ALONG FRONT. POPS LOOK GOOD
FOR THE REST OF TONIGHT. HAD TO ADJUST LOW TEMPS IN THE NORTH
BEHIND THE FRONT. ALSO ADJUSTED HOURLY TEMPS...DEW POINTS...AND
RH. NEW ZONES OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 700 PM CDT THU MAY 24 2007/

AVIATION...I-35 CORRIDOR TERMINALS VFR WITH SCT SHOWERS AND
TSTMS LCLY LWRG CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS NEAR
15 HND AGL LWRG TO IFR CIGS AFT 10Z. CIGS LIFTING TO MVFR AFT 15Z
AND VFR CIGS AFT 20Z WITH SCT SHWRS AND TSTMS LCLY LWRG CIGS AOB 1
THSD AGL AND VSBYS AOB 3 MILES. KDRT TERMINAL VFR CIGS WITH SCT
SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3
MILES. AFT 06Z MVFR CIGS WITH SCT SHWRS. AFT 12Z CIGS LWRG TO IFR
WITH SCT SHWRS. AFT 15Z CIGS LIFTING TO MVFR AND AFT 20Z VFR CIGS
WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL
VSBYS AOB 3 MILES. EAST TO SOUTHEAST WINDS 10 TO 15 KTS.

DISCUSSION...INCREASING RAIN CHANCES ARE STILL COMING THROUGH THE
MEMORIAL DAY WEEKEND. THE HEIGHT FIELD ALOFT HAS CHANGED TO
SUPPORT BETTER RAIN CHANCES...AS A SERIES OF 700 TO 250 HPA TROFS
MOVE FROM THE WESTERN U.S. ACROSS THE GREAT PLAINS. THE SOUTHERN
EDGE OF THESE WEATHER SYSTEMS WILL CAUSE A WEAK LOW OR TROF TO
FORM IN THE HEIGHT FIELD FROM 700 TO 250 HPA ON FRIDAY. A SERIES
OF THESE WEATHER SYSTEMS PASSING NORTH OF THE AREA WILL MAINTAIN
SOME TYPE OF 700 TO 250 HPA TROF OVER CNTRL TEXAS THROUGH MONDAY.
PREVAILING SOUTHEAST LOW LEVEL WINDS WILL CONTINUE...SO MOISTURE
SUPPLY WILL BE AMPLE AND ENVIRONMENTAL CONDITIONS ALOFT FAVORABLE
FOR RAIN TO DEVELOP OVER THE WEEKEND. WILL CONTINUE THE FORECAST
FOR WET WEATHER WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN
IS POSSIBLE. WILL CONTINUE TO SHOW SPECIAL WEATHER STATEMENT. THE
CURRENT PATTERN IS LITTLE CHANGED FROM WHAT WAS OBSERVED LAST
WEEKEND...ONLY IN THE NEXT FEW DAYS MORE MOISTURE IS IN
PLACE...AND THE ENVIRONMENT IS BETTER TO CAUSE MORE WIDESPREAD
RAIN. THE WESTERLIES TO THE NORTH WILL INCREASE IN STRENGTH AND
DRIFT SOUTH TUESDAY AND WEDNESDAY. THE WEAK TROF FROM 700 TO 250
HPA NEAR THE AREA WILL CONTINUE MONDAY...AND THEN MOVE EAST
TUESDAY AND TUESDAY NIGHT...AS THE STRONGER WESTERLIES TO THE
NORTH CARRY TROF AWAY FROM THE AREA. WILL BEGIN TO SHOW RAIN
CHANCES DECREASING FROM THE WEST TUESDAY AND TUESDAY NIGHT.
FORECASTS SHOW A FAST MOVING 700 TO 300 HPA TROF COMING OVER THE
AREA FROM THE NW ON WEDNESDAY...ASSOCIATED WITH A COOL FRONT. RAIN
AND SHOWERS WITH THIS FEATURE WEDNESDAY AND PART OF WEDNESDAY
EVENING OF NEXT WEEK WOULD BE OF SHORTER DURATION...AND END BY
LATE WEDNESDAY NIGHT TO THURSDAY. THIS WOULD SET UP DRY WEATHER
FOR THE LAST PART OF NEXT WEEK AND THE FIRST WEEKEND OF JUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  82  66  82  67 /  50  50  50  40  40
AUSTIN BERGSTROM INTL AIRPORT  69  82  65  82  65 /  50  50  50  40  40
DEL RIO INTL AIRPORT           72  83  68  81  67 /  50  50  50  50  50
SAN ANTONIO INTL AIRPORT       70  82  67  81  67 /  40  50  50  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/02
Hazardous weather outlook, May 24, 8:49 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
849 AM CDT THU MAY 24 2007

TXZ171>173-183>194-202>209-217>225-228-251145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
849 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER VAL
VERDE COUNTY LATE THIS AFTERNOON INTO THE EVENING HOURS. HAIL AND
DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WITH HEAVY RAIN WILL INCREASE THIS
WEEKEND WITH A THREAT FOR FLASH FLOODING BY SUNDAY. THE HEAVY RAIN
POTENTIAL COULD LAST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 24, 8:38 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLASH FLOOD      5 N FREDERICKSBURG      30.34N 98.87W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            RANCH ROAD 965 WATER COVERING ROAD

&&

WR
Local storm report, May 24, 8:40 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLASH FLOOD      4 ESE WILLOW CITY       30.38N 98.64W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            RANCH ROAD 1631 COVERED WITH WATER

&&

WR
Local storm report, May 24, 8:51 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      LIBERTY HILL            30.67N 97.92W
05/24/2007                   WILLIAMSON         TX   LAW ENFORCEMENT

            TWO FEET OF WATER STANDING ON HIGHWAY 29

&&

WR
Local storm report, May 24, 9:00 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             LIBERTY HILL            30.67N 97.92W
05/24/2007  E0.88 INCH       WILLIAMSON         TX   LAW ENFORCEMENT

            FOR LESS THAN A MINUTE.

&&

WR
Local storm report, May 24, 9:04 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      ROUND ROCK              30.52N 97.67W
05/24/2007                   WILLIAMSON         TX   STORM CHASER

            STREET FLOODING

&&

WR
Local storm report, May 24, 10:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      7 N BERTRAM             30.85N 98.06W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION

0859 PM     FLASH FLOOD      4 SW BERTRAM            30.70N 98.11W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
May 24, 7:45 PM CDTFlash Flood WarningEWXGillespie3 hr
May 24, 8:15 PM CDTFlash Flood WarningEWXLlano105 min
May 24, 8:31 PM CDTFlash Flood WarningEWXWilliamson3 hr
May 24, 10:20 PM CDTFlash Flood WarningEWXBurnet100 min
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:53 PM CDTFlash Flood WarningEWXKerr4 hr
May 25, 12:18 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 25, 12:52 AM CDTFlash Flood WarningEWXBandera3 hr
May 25, 12:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more57 hr
May 25, 1:20 AM CDTFlash Flood WarningEWXReal3 hr
May 25, 1:48 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 2:22 AM CDTFlash Flood WarningEWXUvalde113 min
May 25, 2:42 AM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 25, 3:11 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
May 25, 3:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningEWXKinney59 min
May 25, 3:43 AM CDTFlash Flood WarningEWXBandera2 hr
May 25, 4:16 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 25, 5:36 AM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr
May 25, 6:12 AM CDTFlash Flood WarningEWXEdwards2 hr
May 25, 7:05 AM CDTFlash Flood WarningEWXReal, Uvalde70 min
May 25, 8:13 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde3 hr
May 25, 8:23 AM CDTFlash Flood WarningEWXBandera, Bexar, Gillespie, Kendall, Kerr, Medina4 hr
May 25, 12:28 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.